Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 370, NWS Jackson, MS

June 2, 2011Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2011, 6:08 PM CDT for Concordia Parish, Louisiana. It was in force for 37 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2011, 6:08 PM CDT (23:08 UTC)
Expired
Jun 2, 2011, 6:45 PM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Concordia Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 2, 6:28 PM CDTTSTM WND DMG1 N Monterey, LAUPDATE...NUMEROUS TREES AND POWER POLES BLOWN OVER IN THE MONTEREY AREA AND ALONG STATE HIGHWAY 129. A SHED WAS BLOWN ACROSS THE ROADWAY...HITTING A MOVING VEHICLE. EARLIER REPORTS OF TRANSMISSION LINES DOWNED FROM LARGER TOWERS PROVED TO BE INCORRECT.
Jun 2, 6:28 PM CDTTSTM WND DMGMonterey, LATRANSMITION LINES WERE BLOWN DOWN OFF THE STEELE TRUSS TOWERS...NOT SURE IF THE TOWER IS DOWN...ALSO A FEW CROSS BEAM POWER POLES ARE DOWN. THIS DAMAGE SUGGESTS A HIGH END MICROBURST OCCURRED WITH WINDS APPROACHING 100 MPH. IF THE METAL TRUSS TOWER IS DAMAGED
Jun 2, 6:30 PM CDTTSTM WND DMG2 N Monterey, LATREES WERE DOWNED ACROSS STATE HIGHWAY 129 JUST NORTH OF MONTEREY.
Jun 2, 6:38 PM CDTTSTM WND DMGMonterey, LATRANSMITION LINES WERE BLOWN DOWN OFF THE STEELE TRUSS TOWERS...NOT SURE IF THE TOWER IS DOWN...ALSO A FEW CROSS BEAM POWER POLES ARE DOWN. THIS DAMAGE SUGGESTS A HIGH END MICROBURST OCCURRED WITH WINDS APPROACHING 100 MPH. IF THE METAL TRUSS TOWER IS DAMAGED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2803 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WUUS54 KJAN 022308
SVRJAN
LAC029-022345-
/O.NEW.KJAN.SV.W.0370.110602T2308Z-110602T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT THU JUN 2 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CONCORDIA PARISH IN NORTHEAST LOUISIANA...

* UNTIL 645 PM CDT

* AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DEER PARK MOVING WEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  ERA

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3150 9184 3145 9179 3145 9172 3149 9180
      3154 9178 3157 9182 3161 9182 3150 9150
      3146 9151 3142 9147 3137 9148 3140 9153
      3143 9153 3142 9157 3130 9151 3137 9184
      3139 9177 3142 9184
TIME...MOT...LOC 2308Z 108DEG 15KT 3142 9158

$$
2 follow-up statements
957 
WWUS54 KJAN 022319
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT THU JUN 2 2011

LAC029-022345-
/O.CON.KJAN.SV.W.0370.000000T0000Z-110602T2345Z/
CONCORDIA LA-
619 PM CDT THU JUN 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL CONCORDIA PARISH...

AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR DEER PARK MOVING WEST AT 15
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW ERA AND MONTEREY BY 645 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3150 9184 3145 9179 3145 9172 3149 9180
      3151 9178 3154 9178 3157 9182 3159 9182
      3152 9156 3142 9157 3133 9165 3137 9184
      3139 9177 3142 9184
TIME...MOT...LOC 2318Z 108DEG 15KT 3143 9163

$$

CME
769 
WWUS54 KJAN 022328
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT THU JUN 2 2011

LAC029-022345-
/O.CON.KJAN.SV.W.0370.000000T0000Z-110602T2345Z/
CONCORDIA LA-
628 PM CDT THU JUN 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL CONCORDIA PARISH...

AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH.  THIS STORM WAS LOCATED NEAR MONTEREY...MOVING WEST AT 25 
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN CONCORDIA PARISH AT 640 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3156 9174 3152 9161 3139 9165 3144 9176
      3145 9172 3147 9173 3147 9176 3149 9180
      3151 9178 3154 9178 3158 9182
TIME...MOT...LOC 2328Z 109DEG 21KT 3146 9171

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:00 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 2, 4:00 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT THU JUN 2 2011

...NEAR RECORD HIGH TEMPERATURES CONTINUE INTO FRIDAY...

.DISCUSSION...STUBBORN UPPER LEVEL RIDGE OF HIGH PRESSURE
RESPONSIBLE FOR THE EARLY SUMMER HEAT REALLY DOES NOT LOOK TO
RELINQUISH ITS GRIP ACROSS THE LOWER MS VALLEY REGION THROUGH AT
LEAST EARLY NEXT WEEK. TEMPERATURES TODAY HAVE BEEN PEAKING AT
RECORD LEVELS AND WILL PROBABLY CONTINUE TO PEAK NEAR RECORD LEVELS
(DEPENDING SOMEWHAT ON THE VARIANCE OF DAY-TO-DAY RECORDS) THROUGH
THIS TIME. MIXING OF SOUPY SKIN LAYER AIR HAS NOT BEEN AS PREVALENT
TODAY (ESPECIALLY NEAR THE FLOODED AREAS NEAR THE MS RIVER) IN
COMPARISON TO YESTERDAY...RESULTING IN SPORADIC HEAT INDEX VALUES
TOPPING OUT BETWEEN 105 AND 110 DEGREES. WE EXPECT THAT WILL
CONTINUE TO THE CASE TOMORROW. LOWS WILL LIKELY BE BETWEEN 70 AND 75
DEGREES AT MOST SPOTS...MEANING THE OFFICIAL WIDESPREAD MEETING OF
HEAT ADVISORY CRITERIA IS RATHER MARGINAL. HOWEVER...CONSIDERING
VERY ABNORMAL LEVEL OF EARLY HEAT AND ASSOCIATED BODY STRESS
INVOLVED WITH THE ADJUSTMENT...WE HAVE GONE AHEAD AND ISSUED A HEAT
ADVISORY FOR THE WHOLE AREA THROUGH TOMORROW AFTERNOON. IT IS QUITE
POSSIBLE THIS HEAT ADVISORY WILL HAVE TO BE EXTENDED INTO THE
WEEKEND CONSIDERING PERSISTENT NATURE OF UPPER HEAT RIDGE.

ONE MAJOR FACTOR THAT WILL DETERMINE ULTIMATE LEVEL OF HEAT
EXPERIENCED THIS WEEKEND WILL BE THE AMOUNT OF CLOUDS AN ISOLATED
SHOWERS AND THUNDERSTORMS AROUND. PREVIOUS FORECASTS JUDGED THIS
WEEKEND INTO PERHAPS MONDAY TO HAVE BEST RELATIVE CHANCES (20 TO 30
PERCENT) OF THUNDERSTORM ACTIVITY IN A WHILE (AT LEAST IN THE
SOUTHERN HALF OF ZONES). HOWEVER...NOW MODELS ARE DOWNPLAYING EFFECT
OF UPPER LEVEL GULF LOW PASSING ON THE SOUTH SIDE OF THE
RIDGE...ALTHOUGH THEY STILL SOMEWHAT SUGGEST A FEW SHORTWAVES MAY
ROTATE CLOCKWISE AROUND THE EAST AND SOUTH SIDE OF THE RIDGE IN
CLOSE ENOUGH PROXIMITY TO PROVIDE SOME LIFT. GIVEN HEAT AND MOISTURE
CONTAINED IN THE LOWER LEVELS OF THE ATMOSPHERE THERE WILL BE ENOUGH
INSTABILITY TO FUEL AT LEAST ISOLATED CONVECTION IN THE AFTERNOONS
THROUGH EARLY EVENINGS STARTING TODAY...BUT SOME SOURCE OF LIFT IS
NEEDED TO OVERCOME SUBSIDENCE AND CAPPING INDUCED BY RIDGE ALOFT.
SUCH LIFT COULD MANIFEST NEAR THE I-20 CORRIDOR EARLY THIS
EVENING...AND AS ALLUDED TO ABOVE...IN MAINLY SOUTHERN ZONES THIS
WEEKEND INTO EARLY NEXT WEEK. HOWEVER...RAIN CHANCES ARE DEFINITELY
NOTHING TO HANG HATS ON (10 TO 20 PERCENT) SO THOSE DESIRING WETNESS
SHOULD CROSS FINGERS. BUT ALSO SOMETHING TO CONSIDER IS THE FACT
THAT MICROBURST POTENTIAL WITH THUNDERSTORMS IN THIS HOT ENVIRONMENT
WILL BE HIGH AND THUS ANY STORMS COULD CONTAIN SOME DAMAGING WINDS.
/BB/

&&

.PREV DISCUSSION... /ISSUED 412 AM CDT THU JUN 2 2011/

LONG TERM...(SATURDAY THROUGH THURSDAY) FOR THIS WEEKEND INTO NEXT
WEEK THE GFS BRINGS AN UPPER LOW INTO THE GULF...WHICH WILL AFFECT
BASICALLY THE SOUTH HALF OF THE REGION WITH SOME CHANCE OF
CONVECTION. THIS WILL SLIGHTLY WEAKEN THE AFFECTS OF THE STRONG MEAN
RIDGE IN THE SOUTH HALF OF THE ARKLAMISS. THERE ARE SOME TIMING
DIFFERENCES WITH THE UPPER LOW. THE EURO BRINGS THE UPPER LOW BY THE
EARLY TO MIDDLE OF NEXT WEEK...WHILE THE GFS PUSHES IT OUT OF OUR
REGION BY MONDAY EVENING. IF THIS SHOULD COME TO BE...WE WILL HAVE
SOME DECENT LAPSE RATES...DCAPES...K-INDEXES OF AROUND 40...INVERTED
V SOUNDINGS..AND PRECIPITABLE WATER OF 1.8 TO AROUND 2.0 INCHES. IF
THESE STORMS MATERIALIZE SOME STRONG TO SEVERE STORMS MAY BE
POSSIBLE WITH SOME SEVERE WINDS. THIS PRECIPITABLE WATER SHOULD
INCREASE CLOUD COVER AND HAVE SOME LIMITED EFFECTS ON AFTERNOON
HIGHS. THE GFS DOES SHOW SOME QPF ACROSS MAINLY THE SOUTH HALF OF
THE REGION THROUGH THE MIDDLE OF NEXT WEEK. SINCE WE HAVE SUCH
TIMING DIFFERENCES WITH THE MODELS CONFIDENCE IS NOT VERY
HIGH..SINCE MODELS SEEM TO CHANGE FROM RUN TO RUN ON THESE UPPER
FEATURES. SO WILL KEEP THE POPS ON THE LOW ISOLATED SIDE WITH THE
MEAN RIDGE KEEPING PRECIP COVERAGE TO A MINIMUM. SO MADE SOME
ADJUSTMENTS TO MEX POPS.

TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE EXTENDED
PERIOD. HEAT INDEXES WILL RANGE FROM 98 TO 105. FOR DAYTIME HIGHS
WENT WITH A BLEND OF HIGH ENSEMBLE GUIDANCE...MEX AND MOS GUIDANCE.
GENERALLY FOLLOWED MEX MOS FOR LOWS. /17/

&&

.AVIATION...A FEW HIGH BASED CU AROUND 6500FT AND HIGH THIN CIRRUS
WERE NOTED ON VISIBLE SATELLITE IMAGERY OVER THE AREA. THE CU WILL
DISSIPATE AFTER SUNSET BUT THE THIN CIRRUS MAY CONTINUE TO SPILL
INTO THE REGION FROM CONVECTION WELL TO THE NORTHWEST. VFR
CONDITIONS WERE BEING REPORTED AT ALL TAF SITES AND WILL CONTINUE
THROUGH 07Z TONIGHT. PATCHY FOG IS EXPECTED TO DEVELOP BY 09Z
TONIGHT RESULTING IN MVFR VISIBILITIES AT MOST SITES BY 10Z. A FEW
PATCHES WITH VISIBILITIES BELOW 1 MILE CANNOT BE RULED OUT. FOG THAT
DEVELOPS OVERNIGHT WILL DISSIPATE BY 14Z. HIGH PRESSURE SURFACE AND
ALOFT WILL REMAIN DOMINANT FRIDAY AND RESULT IN VFR CONDITIONS
PREVAILING ONCE AGAIN. WINDS WILL REMAIN RATHER LIGHT...GENERALLY
LESS THAN 8 KNOTS THROUGH FRIDAY NIGHT AND BE VARIABLE IN DIRECTION
MUCH OF THE TIME. /22/

&&

.CLIMATE...

RECORD HIGHS FOR JUNE 3:
GREENVILLE....100
GREENWOOD......96
JACKSON.......102
VICKSBURG......96
MERIDIAN.......99
HATTIESBURG....96

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72 100  73  99 /  12   6   6  13
MERIDIAN      71  99  71  99 /  13  10  10  17
VICKSBURG     71  99  71  98 /  11   5   5  12
HATTIESBURG   74  99  74  98 /   6  14  14  23
NATCHEZ       71  96  72  96 /  11  11  11  21
GREENVILLE    73  98  73  99 /   6   4   4   7
GREENWOOD     72  98  73  98 /   7   4   4   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR MSZ018-019-025>066-
     072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR ARZ074-075.

&&

50/22/17
Hazardous weather outlook, Jun 2, 4:35 AM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
435 AM CDT THU JUN 2 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
030945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
435 AM CDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
AFTERNOON HEAT INDEXES WILL BE AVERAGING 100 TO 105 DEGREES TODAY
CAUSING EARLY SUMMER HEAT STRESS ON THOSE SUSCEPTIBLE TO HOT WEATHER.
USE COMMON SENSE...DRINK PLENTY OF WATER AND AVOID PROLONGED OUTDOOR
EXPOSURE DURING THE HOTTEST HOURS OF THE DAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AFTERNOONS WILL CONTINUE FRIDAY AND SATURDAY HOWEVER...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Special weather statement, Jun 2, 5:18 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT THU JUN 2 2011

MSZ059-022250-
JEFFERSON MS-
518 PM CDT THU JUN 2 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF CHURCH HILL AT 518 PM CDT...MOVING
NORTHWEST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CENTRAL JEFFERSON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3164 9124 3170 9129 3177 9123 3173 9114
      3164 9116
TIME...MOT...LOC 2218Z 121DEG 15KT 3170 9121

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:48 PM CDTHeat AdvisoryJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more3 days
Jun 2, 6:45 PM CDTSpecial Weather StatementJANCatahoula20 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.